Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Taking This Common Medicine During Pregnancy Could Put Your Baby at Risk

Posted by on Mar. 12, 2014 at 9:29 AM
  • 4 Replies

Taking This Common Medicine During Pregnancy Could Put Your Baby at Risk

by Mary Fischer

tylenolGreat. As if we didn't already have enough to keep track of as far as what kinds of things are and are not safe during pregnancy, new research suggests that taking Tylenol while pregnant could increase your child's risk of developing ADHD. Yep. Since it disrupts the endocrine system, it can potentially mess with hormones and things of that nature.

And here's what's really unsettling about the whole deal. Researchers looked at 64,000 moms and children, and they determined that a child's risk for ADHD went up when moms took Tylenol one day per week -- even during their first trimester.

But considering how many women don't even realize they're pregnant for those first few weeks -- what are we supposed to do? Kick Tylenol to the curb altogether just in case we happen to have a baby on board?

Researchers also found that taking it in your third trimester ups the ADHD risk by 28 percent, and taking it during multiple trimesters kicks it up to 68 percent. (Seriously?)

Wait ... isn't Tylenol the one thing we're supposed to be able to turn to for aches and pains without worrying about harming our unborn child?

(Face it. We just can't win.)

I know I took it as needed when I was expecting my son, and eight years later, he has no signs of ADHD, so thankfully it doesn't look like I did any permanent damage by using it. Or at least I hope I didn't.

And that's why even though this information should not be taken lightly, it's really not a huge cause for panic either. If anything, it just serves as another important reminder that we should always consult our doctors before we take any sort of medication while pregnant.

Sure, it can be kinda tough to get out of the habit of simply popping a pill every time we feel a headache come on, but it's imperative to run everything by your OB-GYN -- even if you're "positive" it's perfectly safe.

Does this make you worried about taking Tylenol?

by on Mar. 12, 2014 at 9:29 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-4):
momofsixangels
by Gold Member on Mar. 12, 2014 at 9:30 AM

I took iot when pg.I wouldnt worry too much

atlmom2
by Ruby Member on Mar. 12, 2014 at 9:32 AM

I never took anything unless I absolutely had to. I don't get headaches ever. 


othermom
by Gold Member on Mar. 12, 2014 at 11:11 AM

I never worried to much about it

Randi02
by Platinum Member on Mar. 12, 2014 at 6:27 PM

I wouldn't take it, or give it to my kids. It's not a 'safe' medication at all.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)